MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, for a bhr curved cup introducer, the weld below the impacting surface was broken.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: a bhr curved cup introducer (90128257, s0803095) was returned for investigation.It was reported that the weld below the impacting surface was broken.There are some visible marks and scratches across the device, consistent with surgical use.The head of the introducer is broken (head away from the instrument).It confirms reported complaint.A review of the complaint history for the bhr curved cup introducer was performed using part and batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.The production records could not be reviewed for the instruments reportedly involved in this incident, due to their age.All the released instruments involved would have met manufacturing specifications at the time of production.Based on the available information, the proposed probable root cause for the failure is end of life problem.Smith and nephew recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No preventative or corrective action has been initiated as a result of this investigation.The device cannot be repaired and will be retained.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11452155
Report Number3005975929-2021-00134
Device Sequence Number17048499
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS0803095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1